Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 6, 2022Lamar County, Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 9:39 PM EDT for Lamar County, Pike County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 9:39 PM EDT (01:39 UTC)
Expired
Aug 6, 2022, 10:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Lamar County, GA, Pike County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS82 KFFC 070139
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Aug 6 2022
 
GAZ056-068-070-070215-
Lamar GA-Spalding GA-Pike GA-
939 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southern Spalding,
Pike and northwestern Lamar Counties through 1015 PM EDT...

At 939 PM EDT, a strong thunderstorm was near Rover, or near Zebulon,
moving west at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, East Griffin, Hilltop, Lifsey Springs, Hollonville,
Rover, Liberty Hill and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3326 8446 3326 8413 3306 8413 3302 8451
TIME...MOT...LOC 0139Z 082DEG 19KT 3316 8429 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:35 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 8:35 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
835 PM EDT Sat Aug 6 2022

...Evening Update with 00Z Aviation Discussion...

.UPDATE...

Scattered to numerous thunderstorms still ongoing tonight with
several outflows from complexes criss-crossed across the forecast
area. Slight tweeks to the forecast were made to account for
upcoming trends, with some uncertainty that will only be resolved
once storms become less active and the atmosphere becomes more
steady-state. What we do know is dewpoints will cap low
temperatures overnight to around 70 once again, with possible
patchy fog development by morning. With an upper-level cutoff low
slinking down into the Gulf states tonight, more widespread
coverage of storms will be expected once again tomorrow.

Thiem

.PREV DISCUSSION... /Issued 333 PM EDT Sat Aug 6 2022/

SHORT TERM /Rest of today through Sunday Night/...

Earlier stratus deck across the central portion of the CWA that
has now mixed out looks to have delayed some daytime
heating/destabilization for convective triggering, though some
increased baroclinity near the edges may have aided earlier
development. Still thinking keeping chance pops going area-wide
through this afternoon into evening is good given the decent
SBCAPE and higher PWATs advecting in from the SE. Could still have
some stronger updrafts aided by outflow interaction as well.

Otherwise not much change in the airmass/setup for tonight and
Sunday as we stay west of the Bermuda ridge and continued enhanced
moisture advection from the SE, so we could have a rinse and
repeat situation with again some morning low level stratus and
again mainly diurnally driven showers/storms peaking coverage in
the afternoon to evening. Progged CAPE near 2500 J/kg and
remaining high PWATs will keep the chance for some strong
convection and cannot rule out one or two severe storms with
similar main threats of strong to damaging winds, frequent
lightning and locally heavy rainfall.

Max temps Sunday look to be slightly below climo norms given the
moist environment and most areas look to reach the upper 80s to
low 90s.

Baker

LONG TERM /Monday through Saturday/...

No significant changes were made to the long term forecast. Each day
through the period will bring chance to likely PoPs (40% to 70% or
scattered to numerous in coverage) virtually area-wide as the
synoptic pattern and persistent conveyor belt of tropical moisture
continue to support of diurnally-driven convection. A few strong to
severe storms will be possible each day amid the warm, moist,
unstable atmosphere with damaging wind gusts, frequent lightning,
hail, and locally heavy rainfall all potential threats. Storms that
are particularly efficient rainfall producers and/or slow movers
could lead to flash flooding, especially in urbanized areas with
impervious surfaces and areas that have greater top-soil moisture
from previous rainfall.

The ECMWF and GFS ensembles depict a transition away from weak upper-
level flow Thursday into Friday as ridging amplifies across the
western CONUS while troughing sets up across the eastern CONUS. This
synoptic setup is suggestive of FROPA across at least a portion of
the CWA toward the end of the long term period, which is reflected
in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian
all suggest that the front will stall generally across central
Georgia on Friday, which is where PoPs should be highest. Rainfall
totals through the period are forecast to remain around 0.75" or
less across much of the CWA (though locally higher rainfall totals
are possible). Forecast rainfall totals are around 1.00" to 1.25"
across the higher terrain of north Georgia where orographic uplift
could enhance rainfall. A slightly drier, milder airmass behind the
front will drop highs and lows by a few degrees or so Thursday into
Friday -- generally from near-normal to a few degrees below
normal.

Martin

&&

.AVIATION...
00Z Update...
SCT/NUM TSRA remains across the forecast area, with strong
outflows criss-crossed across the area. Gradual reductions in
coverage is expected over the next 3-6 hours, while winds return
to ESE afterwards between 3-7 kts. Morning CIG/VSBY restrictions
possible where rains fell today, but exact placement and
categories are uncertain. SCT/BKN skies starting at 2500ft by
14-15Z again tomorrow, increasing to VFR levels between 15-18Z
once again, with SCT TSRA typical in summer time conditions.
Dominant winds will be ESE around 5-10kts again outside of TSRA
outflows.

//ATL Confidence...00Z Update...
Low on morning CIG/VSBY restrictions.
Medium on TSRA dispersion tonight.
Medium to high on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  71  88 /  40  50  40  70
Atlanta         72  89  72  89 /  30  60  50  70
Blairsville     66  82  66  83 /  40  70  60  70
Cartersville    71  89  71  88 /  20  60  50  70
Columbus        73  90  73  92 /  40  60  40  70
Gainesville     71  86  71  86 /  40  60  50  70
Macon           72  91  72  92 /  50  50  30  60
Rome            72  92  72  91 /  20  60  50  70
Peachtree City  71  89  71  89 /  30  60  50  70
Vidalia         72  91  72  93 /  30  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....Martin
AVIATION...Thiem
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1208 PM EDT Sat Aug 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1208 PM EDT Sat Aug 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening time frame across north and central Georgia.
Some storms could become strong and an isolated severe storm cannot
be ruled out with the main threats of strong to damaging winds,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 8:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Sat Aug 6 2022

GAZ033-034-045-070130-
North Fulton GA-DeKalb GA-Gwinnett GA-
841 PM EDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of DeKalb, southwestern
Gwinnett and central Fulton Counties through 930 PM EDT...

At 840 PM EDT, a line of strong thunderstorms was along a line
extending from Sandy Springs to near Lakeview Estates, and moving
south at 25 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Dunwoody, East Point, Snellville, Lilburn, Chamblee, Norcross,
Doraville, Clarkston, Stone Mountain, Avondale Estates, Lithonia,
Pine Lake, Tucker and Belvedere Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3380 8397 3372 8406 3362 8411 3364 8416
      3364 8417 3365 8422 3364 8423 3369 8443
      3393 8442 3398 8438 3399 8438 3401 8440
      3404 8440 3405 8442 3411 8442 3411 8439
TIME...MOT...LOC 0040Z 346DEG 22KT 3396 8437 3370 8407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 9:06 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
906 PM EDT Sat Aug 6 2022

GAZ046-048-057-070145-
Rockdale GA-Newton GA-Henry GA-
906 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern
Rockdale, east central Henry and central Newton Counties through 945
PM EDT...

At 906 PM EDT, a strong thunderstorm was over Almon, or near
Covington. This storm was nearly stationary.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Conyers, Covington, Oxford, Porterdale, Mansfield, Georgia
International Horse Park, Magnet, Almon, Starrsville, Oak Hill and
Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3365 8409 3371 8387 3352 8374 3345 8408
TIME...MOT...LOC 0106Z 335DEG 3KT 3358 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 6, 9:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Sat Aug 6 2022

GAZ033-034-044-045-070215-
North Fulton GA-DeKalb GA-Gwinnett GA-South Fulton GA-
932 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of DeKalb, southwestern
Gwinnett and central Fulton Counties through 1015 PM EDT...

At 932 PM EDT, a strong thunderstorm was over East Lake, or over
Decatur, moving southwest at 15 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, Sandy Springs, Dunwoody, East Point, Snellville,
College Park, Lilburn, Chamblee, Doraville, Clarkston, Hapeville,
Stone Mountain, Avondale Estates, Lithonia, Pine Lake, North Decatur,
North Atlanta, Midtown and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3381 8450 3383 8447 3383 8446 3385 8446
      3398 8435 3382 8399 3364 8419 3365 8444
      3377 8453
TIME...MOT...LOC 0132Z 034DEG 14KT 3374 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 6, 9:35 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
935 PM EDT Sat Aug 6 2022

GAZ047-049-070200-
Morgan GA-Walton GA-
935 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of western Morgan and
southeastern Walton Counties through 1000 PM EDT...

At 935 PM EDT, a strong thunderstorm was over Hard Labor Creek State
Park, or 7 miles northwest of Madison, moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Madison, Social Circle, Rutledge, Bostwick, Herndonville, Ebenezer
and Hard Labor Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3355 8340 3351 8366 3375 8372 3379 8351
TIME...MOT...LOC 0135Z 348DEG 11KT 3365 8357

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 6, 9:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT SAT AUG 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     BUENA VISTA             32.32N  84.52W
08/06/2022                   MARION             GA   EMERGENCY MNGR

            TREE AND POWERLINE DOWN IN BUENA VISTA.

&&

EVENT NUMBER FFC2200858

TLV
Special weather statement, Aug 6, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Aug 6 2022

GAZ056-068-070-070215-
Lamar GA-Spalding GA-Pike GA-
939 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southern Spalding,
Pike and northwestern Lamar Counties through 1015 PM EDT...

At 939 PM EDT, a strong thunderstorm was near Rover, or near Zebulon,
moving west at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, East Griffin, Hilltop, Lifsey Springs, Hollonville,
Rover, Liberty Hill and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3326 8446 3326 8413 3306 8413 3302 8451
TIME...MOT...LOC 0139Z 082DEG 19KT 3316 8429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:10 PM EDTSpecial Weather StatementFFCDeKalb35 min
Aug 6, 8:11 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 8:17 PM EDTSpecial Weather StatementFFCMonroe28 min
Aug 6, 8:27 PM EDTSpecial Weather StatementFFCWalton48 min
Aug 6, 8:32 PM EDTSpecial Weather StatementFFCGlascock, Warren43 min
Aug 6, 8:34 PM EDTSpecial Weather StatementFFCNewton26 min
Aug 6, 8:41 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 9:06 PM EDTSpecial Weather StatementFFCNewton, Rockdale39 min
Aug 6, 9:32 PM EDTSpecial Weather StatementFFCDeKalb, Fulton43 min
Aug 6, 9:35 PM EDTSpecial Weather StatementFFCMorgan25 min
Aug 6, 10:15 PM EDTSpecial Weather StatementFFCPike30 min
Aug 6, 10:37 PM EDTSpecial Weather StatementFFCFayette23 min
Aug 6, 10:51 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Henry3 hr
Aug 6, 11:04 PM EDTSpecial Weather StatementFFCWhitfield26 min
Aug 6, 11:44 PM EDTFlash Flood WarningFFCCatoosa, Fannin, Murray, Whitfield3 hr
Aug 7, 4:40 PM EDTSpecial Weather StatementFFCJeff Davis35 min
Aug 7, 6:01 PM EDTSevere Thunderstorm WarningFFCMuscogee29 min
Aug 7, 6:09 PM EDTSpecial Weather StatementFFCLaurens36 min
Aug 7, 7:03 PM EDTSpecial Weather StatementFFCTroup27 min
Aug 7, 7:21 PM EDTSpecial Weather StatementFFCBibb39 min
Aug 7, 7:24 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 7, 7:25 PM EDTSpecial Weather StatementFFCCrawford35 min
Aug 7, 7:53 PM EDTSpecial Weather StatementFFCCrawford37 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.